Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 185, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Nov 15, 2009, 1:02 PM CST for 5 counties in Missouri; Cherokee County, Crawford County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2009, 1:02 PM CST (19:02 UTC)
- Expired
- Nov 15, 2009, 4:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherokee County, KS, Crawford County, KS, Barton County, MO, Cedar County, MO, Jasper County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 90 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 151902
FFWSGF
KSC021-037-MOC011-039-097-185-217-152200-
/O.NEW.KSGF.FF.W.0185.091115T1902Z-091115T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
102 PM CST SUN NOV 15 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARTON COUNTY IN SOUTHWEST MISSOURI...
CEDAR COUNTY IN SOUTHWEST MISSOURI...
CHEROKEE COUNTY IN SOUTHEAST KANSAS...
EASTERN CRAWFORD COUNTY IN SOUTHEAST KANSAS...
NORTHERN JASPER COUNTY IN SOUTHWEST MISSOURI...
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
VERNON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 400 PM CST.
* AT 100 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. ESTIMATED
RAINFALL AMOUNTS FROM 1 TO 2.5 INCHES HAD FALLEN ACROSS PORTIONS
OF THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 7 AT LITTLE CHERRY CREEK NORTH OF COLUMBUS...
ROUTE K AT DRY WOOD CREEK EAST OF ARCADIA...
HIGHWAY 126 AT THE SPRING RIVER 3 MILES NORTH OF JASPER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3733 9507 3734 9493 3767 9492 3768 9462
3806 9461 3804 9408 3821 9405 3820 9352
3792 9352 3791 9358 3783 9358 3782 9364
3758 9362 3758 9408 3720 9406 3718 9462
3707 9480 3700 9507
$$
HATCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Nov 15, 12:26 PM CST, 36 minutes earlier.
Area forecast discussion, Nov 15, 12:26 PM CST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1226 PM CST SUN NOV 15 2009 ...UPDATE TO AVIATION... .DISCUSSION... EXTENDED FORECAST THURSDAY THROUGH NEXT SUNDAY...ACTUALLY HAVE DECENT AGREEMENT WITH THE GFS AND ECMWF THROUGH THIS PERIOD (JUST SOME TIMING ISSUES). THE UPPER LEVEL LOW NOW MOVING INTO THE FORECAST AREA WILL FINALLY LIFT NORTH...MOVING THROUGH THE WESTERN GREAT LAKES THU. PATTERN TRANSITIONS TO A MORE ZONAL FLOW DURING THIS TIME. ONE FAIRLY WEAK SHORTWAVE IS EXPECT TO MOVE THROUGH THE AREA LATE THU/FRI WITH ONLY A WEAK SFC TROUGH/SFC LOW DEPICTED. COULD SEE SOME VERY LIGHT PRECIP WITH THIS...BUT A MUCH STRONGER SHORTWAVE IS EXPECTED TO MOVE INTO OR THROUGH THE PLAINS BY SAT AND SUN WITH A MORE SIGNIFICANT FROPA. HAVE CHANCES FOR PRECIP/TSTMS DURING THIS TIME. DSA && .AVIATION... FOR THE 18Z TAFS...STORM SYSTEM NOW BECOMING FIRMLY ENTRENCHED ACROSS THE OZARKS REGION WITH MVFR AND IFR CONDITIONS TO PREVAIL THROUGH THE FORECAST PERIOD. EXPECT VISIBILITIES AND CEILINGS TO FALL TO IFR LEVELS THIS AFTERNOON AS THE SYSTEM SLOWLY SHIFTS EAST. SOME EMBEDDED CONVECTIVE ELEMENTS WILL ALSO BE POSSIBLE WITH THE HEAVIEST RAIN BANDS THOUGH EXPECT THUNDERSTORMS TO BE ISOLATED IN NATURE. HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Nov 15, 12:45 PM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1245 PM CST SUN NOV 15 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161845- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1245 PM CST SUN NOV 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. AREAS OF HEAVY RAIN ALONG WITH THE POTENTIAL OF LOCALIZED FLOODING WILL BE POSSIBLE THROUGH MONDAY. SOME ISOLATED THUNDERSTORMS WILL ALSO OCCUR BUT SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAVIER RAINFALL IS EXPECTED TO TAPER OFF BY MIDDAY MONDAY. HOWEVER..SOME RESIDUAL FLOODING IS EXPECTED TO CONTINUE INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 10:06 AM CST | Flash Flood Warning | SGF | Morgan | 6 hr |
| Nov 15, 11:52 AM CST | Flash Flood Warning | SGF | Miller | 4 hr |
| Nov 15, 12:46 PM CST | Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 25 more | 18 hr |
| Nov 15, 12:47 PM CST | Flash Flood Warning | SGF | Benton | 3 hr |
| Nov 15, 2:47 PM CST | Flash Flood Warning | SGF | Camden | 6 hr |
| Nov 15, 3:32 PM CST | Flash Flood Warning | SGF | Dallas | 5 hr |
| Nov 15, 3:45 PM CST | Areal Flood Warning | SGF | Barton, Benton, Cedar, Jasper, Miller, Morgan and 2 more | 6 hr |
| Nov 15, 5:38 PM CST | River Flood Warning | SGF | Cedar | 18 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Flash Flood Warnings in Kansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.